MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient: not available ethnicity: not available.Race: not available.Establishment name, address, city, state, zip and telephone number not available.Device is not available for evaluation.Without a sample available, it is not possible to evaluate the sample for any defects or perform any tests to determine if the plate met specification.Without additional information, it is not possible to determine the exact root cause of the alleged injury or whether a patient plate was the root cause.Total activation time of the electrode is unknown.As stated in the instructions for use (ifu) provided, the universal pad should not be overloaded with too much current to reduce the risk of burns.It is possible that if the active electrode was activated too long or higher power setting than necessary was used that this could overload the pad with too much current and result in a patient burn.
 
Event or Problem Description
A physician reported a (b)(6)-year-old female patient, weighing (b)(6) lbs was undergoing a breast augmentation on (b)(6) 2020 and alleged a 3rd degree full thickness burn from 3m¿ universal electrosurgical pad 9165.The patient was positioned supine for a one-hour surgery and grounded on the left thigh.The burn was reported to be 9 x 2.5 cm.Force fx¿ electrosurgical generator cut and coagulation settings were 50; total activation time of the active electrode is unknown.There was no alarm during the surgery.Upon removal; the plate was completely adhered to the patient and there was no difficulty noted on removal.Medical history includes no known allergies or skin sensitivities.Approximately two weeks after injury the surgeon performed a direct excision of the burn.Currently patient is healing from the excision.No further information is available.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10431974
Report Number2110898-2020-00045
Device Sequence Number1875040
Product Code GEI
UDI-Device Identifier50707387462593
UDI-Public50707387462593
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberN/A
Device Catalogue Number9165
Device Lot Number202210NJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age25 YR
Patient Weight45